Alert archive / Colorado / Flash Flood Watches in 2012

Flash Flood Watch 3, NWS Denver/Boulder, CO

July 8, 201213 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Jul 8, 2012, 5:05 AM MDT for 13 counties in Colorado. It took effect at Jul 8, 2012, 11:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2012, 5:05 AM MDT (11:05 UTC)
In effect from
Jul 8, 2012, 11:00 AM MDT
Expired
Jul 8, 2012, 10:43 PM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 39 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.1 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WGUS65 KBOU 081105
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
505 AM MDT SUN JUL 8 2012

COZ044-048-049-081215-
/O.CAN.KBOU.FF.A.0002.000000T0000Z-120708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
INCLUDING...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS
505 AM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST COLORADO HAS
BEEN CANCELLED. THE RAIN HAS SLOWLY DIMINISHED WITH RAINFALL RATES
NOW REDUCED TO A TENTH OF AN INCH PER HOUR OR LESS. FLASH FLOODING
IS NOT EXPECTED...HOWEVER STANDING WATER IN LOW LYING AREAS IS
STILL POSSIBLE THIS MORNING. 

$$

COZ035-036-038>041-081915-
/O.NEW.KBOU.FF.A.0003.120708T1700Z-120709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA
505 AM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH 
  CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE 
  FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE 
  FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER 
  SUBURBS...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS 
  VICINITY/NORTHWEST WELD COUNTY AND 
  DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. 

* FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING

* THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR
  MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING
  TODAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO
  WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE
  PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY
  ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. 

* RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE
  POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
3 follow-up statements
189 
WGUS65 KBOU 081723
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1123 AM MDT SUN JUL 8 2012

COZ035-036-038>041-090130-
/O.CON.KBOU.FF.A.0003.000000T0000Z-120709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA
1123 AM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND 
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH 
  CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN 
  NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE 
  ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD 
  COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. 

* THROUGH THIS EVENING

* THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR 
  MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING 
  TODAY. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO 
  WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE 
  PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY 
  ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. 

* RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR WILL BE 
  POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
335 
WGUS65 KBOU 090227
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
827 PM MDT SUN JUL 8 2012

COZ035-036-038>041-090600-
/O.CON.KBOU.FF.A.0003.000000T0000Z-120709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA
827 PM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND 
  NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH 
  CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN 
  NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...CASTLE 
  ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD 
  COUNTY AND DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS. 

* UNTIL MIDNIGHT MDT TONIGHT

* THE FRONT RANGE FOOTHILLS...INCLUDING THE FIRE BURNS OF FOUR
  MILE AND HIGH PARK WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING
  THIS EVENING. A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS COLORADO
  WHILE VERY HEAVY RAINFALL OF 1 TO 4 INCHES HAVE FALLEN IN THE
  PAST SEVERAL DAYS. THIS HAS LEFT SOILS SATURATED AND ANY
  ADDITIONAL RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING.

* RAINFALL RATES UP TO 1 INCH IN LESS THAN AN HOUR WILL BE
  POSSIBLE WITH THE STRONGER STORMS THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

&&

$$
640 
WGUS65 KBOU 090443
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1043 PM MDT SUN JUL 8 2012


COZ035-036-038>041-090545-
/O.CAN.KBOU.FF.A.0003.000000T0000Z-120709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...KIOWA...LARKSPUR...SIMLA
1043 PM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH
CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. A FEW
SHOWERS AND THUNDERSTORMS WILL LINGER IN THE NORTHERN FOOTHILLS
THROUGH MIDNIGHT WITH RAINFALL AMOUNTS UP TO ONE HALF INCH IN 45
MINUTES HOWEVER THE THREAT OF FLASH FLOODING HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 8, 3:32 AM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 8, 3:32 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
332 AM MDT SUN JUL 8 2012

.SHORT TERM...STILL DEALING WITH WIDESPREAD LIGHT TO MODERATE RAIN
ACROSS THE FAR NORTHEAST PLAINS OF COLORADO EARLY THIS AM. A LOOK
AT OBSERVATIONS THOUGH INDICATE RAINFALL RATES FROM .1-.3 INCHES
PER HOUR AND HAVE RECEIVED NO CALLS ABOUT ANY FLOODING PROBLEMS.
THIS BROAD AREA OF RAIN LOOKS TO BE VERY SLOWLY WEAKENING AND
EXPECT WE WILL LET THE FLASH FLOOD WATCH EXPIRE WITH THE NEXT
FORECAST PACKAGE. FURTHER WEST...MOST OF THE PRECIP HAS ENDED
EXCEPT FOR SOME SPOTTY VERY LIGHT RAIN OR DRIZZLE.

OVERALL WE ARE DEALING WITH A VERY MOIST AIRMASS WITH INTEGRATED
PW VALUES FROM GPS INDICATING VALUES FROM 1.20 TO 1.41 OVER THE
FRONT RANGE. SURFACE DEWPOINTS HAVE REMAINED IN THE UPPER 50S AND
LOWER 60S OVER ALL OF NORTHEAST COLORADO. SO WITH ALL THIS
MOISTURE WHAT CAN WE DO WITH IT TODAY? THE LARGE SCALE FEATURES
INCLUDE THE BROAD UPPER HIGH WHICH IS SHIFTING AND REDEVELOPING
FURTHER WEST OF COLORADO. THIS WILL SHIFT THE FLOW ALOFT FROM WEAK
WESTERLY THIS MORNING TO A NORTHWEST AND THEN NORTHERLY FLOW BY
LATE IN THE DAY AND INTO THE EVENING. STORM MOTIONS EVEN BY
EVENING WILL BE FROM THE NORTH TO NORTHEAST WHICH MAY KEEP STORMS
ANCHORED ON HIGHER TERRAIN AND ACROSS THE PALMER DIVIDE. THERE IS
A LOT OF DISCREPANCY ON HOW THE MODELS ARE HANDLING CONVECTION
OVER THE NEXT 24 HOURS. THE WRF SIMULATED GOES IMAGERY KEEPS MOST
OF THE STRONGER STORMS INDEED ANCHORED OVER THE MOUNTAINS AND
PALMER THRU THIS EVENING WHILE THE NORTHEAST PLAINS BEGIN TO DRY
OUT. THE NAM FOLLOWS THIS SCENARIO. ON THE OTHER HAND THE
GFS/EUROPEAN SOLUTIONS GENERATES THIS HUGE BLOB OF CONVECTIVE
PRECIP OVER THE NORTHEAST CORNER THIS AFTERNOON AND EVENING WHICH
SEEMS TO BE ANCHORED TO A WEAK WAVE ALOFT MOVING OVER THE RIDGE.
AT THIS TIME I FAVOR THE NAM SOLUTION WITH WEAKER STORMS OVER THE
FAR NORTHEAST PLAINS GIVEN THE LACK OF SURFACE HEATING TODAY AND
THE AIRMASS HAS REALLY BEEN WORKED OVER. THE BEST CONVECTION WILL
PLAY OVER THE EAST SLOPES AND THEN STRETCHING THRU SOUTHERN
PORTIONS OF THE CWA ACROSS THE PALMER DIVIDE. HENCE THIS IS WHERE
THE FLASH FLOOD WATCH WILL BE TODAY FROM 17Z THROUGH 06Z TONIGHT.
WILL ADJUST WEATHER AND POP GRIDS ACCORDING WITH THIS LINE OF
REASONING. ESPECIALLY FOR THE FOOTHILLS IT WILL NOT TAKE A LOT OF
RAIN TO RESULT IN MORE FLASH FLOODING ESPECIALLY SINCE 1-4 INCHES
OF RAIN HAS FALLEN IN THE FOOTHILLS IN THE PAST SEVERAL DAYS.

.LONG TERM...BELOW AVERAGE TEMPERATURES AND SHOWERS/T-STORMS
ONCE AGAIN EXPECTED ON MONDAY...BUT STORM COVERAGE AND PRECIP
AMOUNTS NOT AS GREAT AS THE DAY BEFORE. WITH MID AND UPPER LEVEL
RIDGING TO OUR WEST...FLOW ALOFT OVER NORTHEAST COLORADO GOES
NORTHERLY BY MONDAY MORNING. BELOW 600 MBS...HOWEVER...MODELS
SHOW A NORTHEASTERLY WIND COMPONENT DURING THE MORNING AND AN
EASTERLY COMPONENT IN THE AFTERNOON. MODEL SOUNDINGS ALSO A
FAIR AMOUNT OF BOUNDARY LAYER MOISTURE AROUND DURING THE MORNING...
THEN A GRADUAL DECREASE FROM NORTH TO SOUTH IN THE AFTERNOON AS
DRIER AIR SPREADS DOWN FROM THE NORTHERN GREAT PLAINS. THERE
SHOULD STILL BE ENOUGH MOISTURE AVAILABLE TO FUEL SCATTERED
SHOWERS AND ISOLATED T-STORMS ON THE PLAINS DURING THE MORNING
HOURS. ALTHOUGH THE ECMWF IS LESS OPTIMISTIC ABOUT THE CHANCE FOR
MORNING CONVECTION. THE OTHER MODELS SHOW MOST OF THIS MORNING
CONVECTION/STORM DEVELOPMENT EAST AND SOUTHEAST OF THE DENVER
METRO AREA. LATER IN THE DAY...MOST OF THE CONVECTION/QPF APPEARS
TO SHIFT OVER AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS AND
PALMER DIVIDE WITH THE ONSET OF EASTERLY SFC WINDS. PRECIP
AMOUNTS SHOULD BE ON THE LIGHT SIDE AS PRECIPITABLE WATER VALUES
CONTINUE TO FALL THROUGH THE AFTERNOON. BY NIGHTFALL...SHOULD SEE
AN END TO STORMS EXCEPT PERHAPS IN THE SOUTH PARK AREA WHERE
SOUTHEAST LOW-LEVEL WINDS WILL CONTINUE TO PUMP LOW-LEVEL MOISTURE
UP INTO THIS HIGH ALTITUDE BASIN.

FOR THE REMAINDER OF THE WEEK...THE UPPER RIDGE WOBBLES BACK AND
FORTH OVER THE EASTERN GREAT BASIN FOR A COUPLE DAYS...THEN BY
THURSDAY MODELS SHOW THIS RIDGE AMPLIFYING EASTWARD OVER COLORADO.
700 MB TEMPERATURES OVER NORTHEAST COLORADO ARE PROGGED TO WARM TO
THE 17-18C RANGE BY THURSDAY AND/OR FRIDAY...EQUATING TO HIGHS IN
THE MID AND UPPER 90S AT LOWER ELEVATIONS BOTH DAYS. HIGH COUNTRY
LOCALS SHOULD ALSO SEE A STEADY RISE IN TEMPERATURES AFTER
TUESDAY. MOIST AIR TRAPPED BENEATH THE UPPER RIDGE SHOULD SUPPORT
AT LEAST A CHANCE OF T-STORMS EACH AFTERNOON AND EARLY EVENING IN
THE HIGH COUNTRY THROUGH THE END OF THE WEEK. WHILE STORM CHANCES
ON THE PLAINS LOOKS MEAGER AT BEST WITH CONVECTIVE TEMPERATURES ON
THE HIGH SIDE. BY SATURDAY...GFS AND ECMWF OFFER DIFFERENT
SOLUTIONS WITH THE GFS BEING THE WETTER OF THE TWO MODELS. WITH
LOW CONFIDENCE IN THE MODELS THAT FAR OUT...WILL KEEP THE PLAINS
DRY AND VERY WARM ON SATURDAY AND GO WITH A USUAL CHANCE OF
AFTERNOON T-STORMS IN THE HIGH COUNTRY.

 &&

.AVIATION...VARYING AMOUNTS OF STRATUS AT LOCAL TERMINALS BUT
GENERALLY IN THE MVFR CATEOGORY AND WILL PLAY THIS CONTINUATION
THROUGH MID MORNING. AIRMASS IS STILL SATURATED SO ANOTHER ROUND
OF STORMS EXPECTED LATER THIS AFTERNOON. FLOW WILL HAVE SHIFTED
TODAY SO STORMS WILL BE MOVING FROM THE NW TO SE FOR THE MOST
PART AND WILL OCCUR MAINLY AFTER 22Z AND CONTINUE THROUGH 03Z OR
SO. SURFACE WINDS WILL BE LIGHT TODAY BUT WILL GRADUALLY SHIFT THE
NORTHEAST FOR MUCH OF THE AFTERNOON.

&&

.HYDROLOGY...BEST CHANCE FOR FLASH FLOODING TODAY WILL AGAIN BE
OVER THE FRONT RANGE FOOTHILLS...ADJ PLAINS AND WESTERN PALMER
DIVIDE. STORM MOTIONS WILL BE VERY LIGHT BUT WILL SHIFT FROM THE
NORTHWEST TO SOUTHEAST. GIVEN THE AMOUNT OF RAIN WHCIH HAS FALLEN
OVER THE PAST FEW DAYS IT WILL NOT TAKE MUCH ADDITONAL WATER TO
GENERATE MORE FLASH FLOODING ESPECAILLY OVER THE BURN AREAS AND
PORTIONS OF WESTERN BOULDER AND LARIMER COUNTIES. GIVEN THE HIGH
PW VALUES AGAIN RAINFALL RATES WILL BE UP TO 2 INCHES IN LESS THAN
AN HOUR.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 11 AM MDT TODAY UNTIL MIDNIGHT MONDAY FOR
COZ035-036-038-039-040-041.

&&

SHORT TERM...ENTREKIN
LONG TERM....BAKER
AVIATION...ENTREKIN
Hazardous weather outlook, Jul 8, 4:51 AM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
451 AM MDT SUN JUL 8 2012

COZ030>051-091100-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
451 AM MDT SUN JUL 8 2012

...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS...ADJACENT
PLAINS AND PALMER DIVIDE FROM 11 AM THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RAIN SHOWERS WILL CONTINUE OVER THE NORTHEAST PLAINS OF COLORADO
THIS MORNING BUT OVERALL RAINFALL AMOUNTS WILL BE LIGHT. THERE
WILL BE ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON AND EVENING
WITH AGAIN THE THREAT OF VERY HEAVY RAIN AND FLASH FLOODING
POSSIBLE. RAINFALL RATES MAY BE AS HIGH AS 2 INCHES IN LESS THAN
AN HOUR.

DUE TO THE SATURATED GROUNDS FROM PREVIOUS RAINS...A FLASH FLOOD
WATCH WILL BE IN EFFECT FOR THE FOOTHILLS...URBAN CORRIDOR AND
PALMER DIVIDE FROM 11 AM UNTIL MIDNIGHT TONIGHT. THE BIGGEST
TARGET AREAS FOR FLASH FLOODING TODAY WILL BE OVER THE FIRE BURNS
AND FOOTHILL LOCATIONS OF WESTERN BOULDER AND LARIMER COUNTIES. THE
SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY...WITH THE BEST
CHANCE FOR STORMS ROUGHLY SOUTH OF INTERSTATE 70. SOME OF THE
STORMS FORMING ALONG THE PALMER DIVIDE MAY BRIEFLY PRODUCE HEAVY
RAINFALL AND STRONG GUSTY WINDS. THE CHANCE FOR STORMS WILL THEN
DECREASE CONSIDERABLY ON THE PLAINS FOR THE REST OF THE WEEK AS
DRIER AND WARMER AIR SPREADS OVER THE AREA. MEANWHILE THERE WILL
BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE HIGH COUNTRY
EACH DAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT....HOWEVER
REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE GREATLY
APPRECIATED.

ENTREKIN/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:18 PM MDTAreal Flood AdvisoryBOULarimer57 min
Jul 7, 6:49 PM MDTAreal Flood AdvisoryBOULarimer, Morgan, Weld86 min
Jul 7, 8:12 PM MDTAreal Flood AdvisoryBOULarimer, Logan, Morgan, Weld93 min
Jul 7, 9:30 PM MDTAreal Flood AdvisoryBOULogan, Morgan, Washington, Weld90 min

Nearby

Flash Flood Watches in Colorado, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.